MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT 5F VASCULAR STENT
Catalog Number 5F050803CS
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Foreign Body In Patient (2687)
Date of Event 08/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The return of the sample is pending.However, photos and images were provided for review.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a stent placement procedure in the superficial femoral artery via the right femoral artery crossover approach, the stent allegedly had broken and detached.It was further reported that the fragmented parts of the catheter were found in the popliteal artery and were occluding the flow distally.Reportedly, snare was used to retrieve most of the pieces but still needed to implant an additional stent to secure the other piece that was not able to be retrieved.The patient was stable now.
 
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of these lots were reviewed with special attention to the manufacturing and inspection of this product and the products were found to have met the specification prior to shipment.Investigation summary: the physical sample was not available for evaluation.Provided x-ray images demonstrate catheter segments inside patient.Additional photos demonstrate the catheter segments that were removed from the patient; the images represent the distal end of the inner catheter cardan tube including tip.A scale was not visible on the images, but the distance between pusher and tip of the delivery system rather belongs to a stent with 80mm than a stent with 150mm.It was therefore reasonably suggested that the issue was related to the 5f050803cs product.The user did not experience complications during initial procedure, the stents could be deployed without difficulty, and the user mentioned that the system may have broken upon removal.Reportedly, the aortic bifurcation was steep so that the introducer sheath slightly kinked for contralateral femoral access, the lesion was pre dilated, and the guidewire was running smoothly inside the system.Based on the information available the investigation is closed with confirmed result for inner catheter break and detachment.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.The instructions for use states: 'do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.' regarding pre dilation the instructions for use states: 'pre-dilatation of the lesion with a balloon dilatation catheter is recommended.' under materials required the instructions for use states: '5f (1.67 mm) or larger introducer sheath (¿); 0.014-inch (0.36 mm) - 0.035-inch (0.89 mm) diameter guidewire'.Regarding insertion and removal difficulty of the delivery system the instructions for use states: 'if resistance is met during stent system introduction, the stent system should be withdrawn and another stent system should be used.', and 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together.' the instructions for use further state: 'examine the stent system for any damage.If it is suspected that the sterility or performance of the stent system has been compromised, the device should not be used.' holding and handling of the system throughout deployment was found sufficiently described.H10: d4 (expiry date: 06/2024).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device not returned.
 
Event or Problem Description
It was reported that during a follow up procedure, it was discovered that some fragmented parts of the catheter were in the popliteal artery that was occluding flow distally.It was further reported that most of the fragments were snared, but a covered stent was needed to secure a remaining piece that was not able to be retrieved.Reportedly, flow was restored, and patient was doing fine.
 
Additional Manufacturer Narrative
H10: manufacturing review: based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of these lots were reviewed with special attention to the manufacturing and inspection of this product and the products were found to have met the specification prior to shipment.Investigation summary: the physical sample was not available for evaluation.Provided x-ray images demonstrate catheter segments inside patient.Additional photos demonstrate the catheter segments that were removed from the patient; the images represent the distal end of the inner catheter cardan tube including tip.A scale was not visible on the images, but the distance between pusher and tip of the delivery system rather belongs to a stent with 80mm than a stent with 150mm.It was therefore reasonably suggested that the issue was related to the 5f050803cs product.The user did not experience complications during initial procedure, the stents could be deployed without difficulty, and the user mentioned that the system may have broken upon removal.Reportedly, the aortic bifurcation was steep so that the introducer sheath slightly kinked for contralateral femoral access, the lesion was pre dilated, and the guidewire was running smoothly inside the system.Based on the information available the investigation is closed with confirmed result for inner catheter break and detachment.A definite root cause for the reported event could not be determined.Labeling review: in reviewing the relevant labeling for this product, the potential issue was found addressed.The instructions for use states: 'do not constrict the delivery system during stent deployment.If excessive force is felt during stent deployment, do not force the stent system.Remove the stent system and replace with a new unit.' regarding pre dilation the instructions for use states: 'pre-dilatation of the lesion with a balloon dilatation catheter is recommended.' under materials required the instructions for use states: '5f (1.67 mm) or larger introducer sheath (¿); 0.014-inch (0.36 mm) - 0.035-inch (0.89 mm) diameter guidewire'.Regarding insertion and removal difficulty of the delivery system the instructions for use states: 'if resistance is met during stent system introduction, the stent system should be withdrawn and another stent system should be used.', and 'if resistance is met while retracting the delivery system over a guidewire, remove the delivery system and guidewire together.' the instructions for use further state: 'examine the stent system for any damage.If it is suspected that the sterility or performance of the stent system has been compromised, the device should not be used.' holding and handling of the system throughout deployment was found sufficiently described.H10: (expiry date: 09/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: device not returned.
 
Event or Problem Description

Brand Name
LIFESTENT 5F VASCULAR STENT
Common Device Name
VASCULAR STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM  76227
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key17805553
Report Number9681442-2023-00328
Device Sequence Number20506144
Product Code NIP
UDI-Device Identifier00801741120633
UDI-Public(01)00801741120633
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5F050803CS
Device Lot NumberANFT0498
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer10/05/2023
10/12/2023
Initial Report FDA Received Date09/25/2023
Supplement Report FDA Received Date10/21/2023
10/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexFemale